Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 374, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 2, 2005, 7:40 PM CDT for Coosa County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2005, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 2, 2005, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Coosa County, AL
The radar
The Birmingham radar (KBMX), 44 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 030042
SVRBMX
ALC037-030130-
/O.NEW.KBMX.SV.W.0374.050603T0040Z-050603T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
741 PM CDT THU JUN 2 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COOSA COUNTY IN EAST CENTRAL ALABAMA
* UNTIL 830 PM CDT
* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF WEOGUFKA...OR ABOUT 14 MILES SOUTHEAST OF
COLUMBIANA...AND MOVING SOUTHEAST AT 15 MPH. ANOTHER SEVERE
STORM CAPABLE OF PRODUCING NICKEL SIZE HAIL WAS LOCATED NEAR
GOODWATER...AND WAS MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARBLE VALLEY...UNITY...GOODWATER...AND STEWARTVILLE.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THE STORM IN
FAR NORTHWEST COOSA COUNTY. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3288 8649 3290 8649 3294 8652 3306 8652
3310 8649 3310 8609 3311 8608 3311 8602
3278 8635
$$
MBS/911 follow-up statement
000
WWUS54 KBMX 030106
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
806 PM CDT THU JUN 2 2005
ALC037-030130-
/O.CON.KBMX.SV.W.0374.000000T0000Z-050603T0130Z/
COOSA AL-
806 PM CDT THU JUN 2 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR
NORTHWESTERN COOSA COUNTY...
AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MARBLE VALLEY...OR ABOUT 14 MILES SOUTHWEST OF
SYLACAUGA...MOVING EAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEOGUFKA AND STEWARTVILLE.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3288 8649 3290 8649 3294 8652 3306 8652
3310 8649 3310 8609 3311 8608 3311 8602
3278 8635
$$
12/SIRMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:25 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 2, 3:25 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 325 PM CDT THU JUN 2 2005 .DISCUSSION... LOTS OF ON GOING CONVECTION ALONG AND EAST OF I-65 NOW. THIS SHOULD LAST WELL INTO THE EVENING HOURS AS UPPER-LOW WITH ASSOCIATED SFC FEATURE INFLUENCES THE CWA. SUMMERTIME PATTERN RETURNS BEGINNING TOMORROW AND LASTING THROUGH REST OF THE FORECAST PERIOD. THIS AS THE BERMUDA RIDGE BUILDS INTO THE SOUTHEAST UNITED STATES. EXPECT NEAR NORMAL TEMPERATURES WITH AFTERNOON AND EVENING SCATTERED CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 60 80 62 86 / 40 30 10 30 ANNISTON 63 81 64 85 / 50 30 10 20 BIRMINGHAM 63 82 66 85 / 40 20 10 20 TUSCALOOSA 64 86 66 88 / 20 10 10 20 CALERA 64 83 66 87 / 40 20 10 20 AUBURN 64 82 68 88 / 60 30 10 20 MONTGOMERY 65 87 67 89 / 60 30 10 20 TROY 65 86 67 90 / 60 30 10 30 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 2, 5:37 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 537 PM CDT THU JUN 2 2005 ALZ011>015-017>050-032230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 537 PM CDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS EVENING TONIGHT). A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH 9 PM THIS EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE LOCALLY HEAVY RAIN...WHICH MAY LEAD TO STREET FLOODING...AND HAIL. THE AREA OF GREATEST CONCERN IS EAST OF INTERSTATE 65...AND NORTH OF INTERSTATE 85. THESE STORMS SHOULD DIMINISH IN BOTH COVERAGE AND INTENSITY SHORTLY AFTER SUNSET. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH WEDNESDAY.
In the hours before
Local storm report, Jun 2, 5:09 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
509 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL CALERA 33.10N 86.75W
06/02/2005 0.50 INCH SHELBY AL PUBLIC
UP TO DIME SIZE HAIL REPORTED ALONG HWY 25 NEAR CALERA.
&&
JSSLocal storm report, Jun 2, 5:29 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL LINCOLN 33.60N 86.14W
06/02/2005 0.88 INCH TALLADEGA AL INSURANCE CO
NICKEL SIZE HAIL IN LINCOLN.
&&
JSSSpecial weather statement, Jun 2, 6:00 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CDT THU JUN 2 2005 ALZ021-022345- CLEBURNE- 600 PM CDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 645 PM CDT... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTHWEST OF HEFLIN...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS ALONG INTERSTATE 20...IN AND NEAR HEFLIN AND RANBURNE THROUGH 645 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM AS WELL. MBS/91
Local storm report, Jun 2, 6:41 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 4 S HEFLIN 33.59N 85.59W
06/02/2005 CLEBURNE AL LAW ENFORCEMENT
TREES BLOWN DOWN ONTO STATE HIGHWAY 9.
&&
MBSSpecial weather statement, Jun 2, 6:51 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 651 PM CDT THU JUN 2 2005 ALZ028-030030- CLAY- 651 PM CDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 730 PM CDT... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR NUMEROUS SHOWERS AND THUNDERSTORMS IN THE ASHLAND...LINEVILLE...PYRITON... AND DELTA AREAS...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MILLERVILLE... ASHLAND...PYRITON...LINEVILLE AND DELTA THROUGH 730 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. MBS/91
Local storm report, Jun 2, 7:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
712 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 3 S LINEVILLE 33.27N 85.75W
06/02/2005 0.75 INCH CLAY AL LAW ENFORCEMENT
&&
MBSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:01 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 29 min |
| Jun 2, 7:25 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 35 min |
| Jun 2, 7:30 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 15 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.